Alert archive / Washington / Gale Warnings in 2012
Gale Warning 44, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Apr 30, 2012, 2:54 PM PDT. It took effect at Apr 30, 2012, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2012, 2:54 PM PDT (21:54 UTC)
- In effect from
- Apr 30, 2012, 3:00 PM PDT
- Expired
- May 1, 2012, 2:35 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
223 WHUS76 KSEW 302154 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 PM PDT MON APR 30 2012 PZZ131-132-011000- /O.UPG.KSEW.SC.Y.0973.000000T0000Z-120502T0600Z/ /O.NEW.KSEW.GL.W.0044.120430T2200Z-120501T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 254 PM PDT MON APR 30 2012 ...GALE WARNING IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 KNOTS. * SEAS...WIND WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-011000- /O.NEW.KSEW.RB.Y.0019.120430T2200Z-120501T2200Z/ GRAYS HARBOR BAR- 254 PM PDT MON APR 30 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT UNTIL 3 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT UNTIL 3 PM PDT TUESDAY. * BAR CONDITION...ROUGH WITH BREAKERS POSSIBLE. * COMBINED SEAS...BUILDING TO 13 FEET TONIGHT. * FIRST EBB...1 AM TUESDAY. * SECOND EBB...115 PM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-150-153-156-170-173-176-011000- /O.EXT.KSEW.SC.Y.0973.000000T0000Z-120501T1600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 254 PM PDT MON APR 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT TUESDAY... * WIND AND WAVES...WEST WIND 20 TO 30 KNOTS WITH 3 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133>135-010900- /O.EXT.KSEW.SC.Y.0974.000000T0000Z-120501T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 254 PM PDT MON APR 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT TUESDAY... * WIND AND WAVES...15 TO 25 KNOTS WITH WIND WAVES OF 2 TO 4 FEET. WINDS WILL BE SOUTHWESTERLY THROUGH PUGET SOUND AND HOOD CANAL AS WELL AS THE NORTHERN WATERS...WITH NORTHWEST WINDS DEVELOPING IN ADMIRALTY INLET THIS EVENING...SEE THE FORECAST FOR DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
945 WHUS76 KSEW 010345 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 845 PM PDT MON APR 30 2012 PZZ131-132-011145- /O.CON.KSEW.GL.W.0044.000000T0000Z-120501T1000Z/ /O.EXB.KSEW.SC.Y.0973.120501T1000Z-120501T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 845 PM PDT MON APR 30 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM PDT TUESDAY. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS WITH 4 TO 6 FOOT WIND WAVES DIMINISHING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-011145- /O.EXT.KSEW.RB.Y.0019.000000T0000Z-120502T0600Z/ GRAYS HARBOR BAR- 845 PM PDT MON APR 30 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 11 PM PDT TUESDAY... * BAR CONDITION...ROUGH WITH BREAKERS POSSIBLE. * COMBINED SEAS...10 FEET TONIGHT BUILDING TO 13 FEET TUESDAY. * FIRST EBB...1 AM TUESDAY. * SECOND EBB...115 PM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-011145- /O.EXT.KSEW.SC.Y.0974.000000T0000Z-120502T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 845 PM PDT MON APR 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT TUESDAY... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES OF 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-011145- /O.EXT.KSEW.SC.Y.0974.000000T0000Z-120501T1200Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 845 PM PDT MON APR 30 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES OF 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-150-153-156-170-173-176-011145- /O.CON.KSEW.SC.Y.0973.000000T0000Z-120501T1600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 845 PM PDT MON APR 30 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WIND AND WAVES...WEST WIND 20 TO 30 KNOTS WITH 3 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
079 WHUS76 KSEW 010935 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 235 AM PDT TUE MAY 1 2012 PZZ131-132-011745- /O.CAN.KSEW.GL.W.0044.000000T0000Z-120501T1000Z/ /O.EXT.KSEW.SC.Y.0973.120501T0935Z-120502T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 235 AM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE WARNING. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-011045- /O.CAN.KSEW.SC.Y.0974.000000T0000Z-120501T1200Z/ ADMIRALTY INLET- 235 AM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ150-153-156-170-173-176-011745- /O.EXT.KSEW.SC.Y.0973.000000T0000Z-120501T1500Z/ /O.NEW.KSEW.SW.Y.0038.120501T1500Z-120502T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 235 AM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES WILL DIMINISH THIS MORNING. * SEAS/SWELLS...WEST SWELL OF 10-12 FEET WILL CONTINUE INTO THIS EVENING...THEN DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-011745- /O.EXT.KSEW.SC.Y.0973.000000T0000Z-120501T1500Z/ /O.NEW.KSEW.SW.Y.0038.120501T1500Z-120502T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 235 AM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES WILL DIMINISH THIS MORNING. * SEAS/SWELLS...WEST SWELL OF 10-12 FEET WILL CONTINUE INTO THIS AFTERNOON...THEN DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ133-135-011500- /O.EXT.KSEW.SC.Y.0974.000000T0000Z-120501T1500Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 235 AM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KNOTS WITH WIND WAVES OF 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-011745- /O.CON.KSEW.RB.Y.0019.000000T0000Z-120502T0600Z/ GRAYS HARBOR BAR- 235 AM PDT TUE MAY 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * BAR CONDITION...ROUGH WITH BREAKERS POSSIBLE. * COMBINED SEAS...12 FEET TODAY FALLING BELOW 10 FEET AFTER MIDNIGHT TONIGHT. * FIRST EBB...115 PM TODAY. * SECOND EBB...2 AM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Apr 30, 9:45 AM PDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 30, 9:45 AM PDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 945 AM PDT MON APR 30 2012 .SYNOPSIS...AN UPPER TROUGH WILL MOVE INTO WESTERN WASHINGTON TODAY BRINGING SHOWERY AND BREEZY WEATHER. ANOTHER UPPER TROUGH WILL MAINTAIN COOL SHOWERY WEATHER TUESDAY. WEDNESDAY WILL BE PARTLY SUNNY AND MOSTLY DRY. ANOTHER FRONTAL SYSTEM WILL BRING MORE RAIN THURSDAY FOLLOWED BY SHOWERS FRIDAY. DRIER WEATHER AND SOME SUNSHINE IS LIKELY THIS WEEKEND...ESPECIALLY ON SUNDAY. && .SHORT TERM...SURFACE OBSERVATIONS SHOW COLD FRONT MOVING INTO THE CASCADES AT 16Z WITH BREEZY CONDITIONS ACROSS THE AREA. STRONG ONSHORE FLOW BEHIND THE FRONT WITH THE KSEA-KOTH GRADIENT OVER PLUS 10 MB WHILE THE KOLM-KBLI GRADIENT HAS SPIKED UP TO PLUS 3.4 MB. LANGLEY HILL DOPPLER RADAR SHOWING PLENTY OF SHOWERS MOVING ONSHORE BEHIND THE FRONT AND SATELLITE IMAGERY SHOWS PLENTY MORE OFFSHORE. NOTHING NEW IN THE 12Z MODEL RUNS WITH AN UPPER LEVEL TROUGH MOVING THROUGH WESTERN WASHINGTON LATER TODAY FOLLOWED BY ANOTHER UPPER LEVEL TROUGH LATER TUESDAY. THIS WILL KEEP SHOWERS IN THE FORECAST FOR THE NEXT 36 HOURS. WITH THE STRONG ONSHORE FLOW GOOD OROGRAPHICS IN THE MOUNTAINS TODAY. BOTH THE WESTPORT AND SANDPOINT PROFILIERS REPORTING 30-35 KNOTS WINDS FROM 1000 FEET UP TO 3000 FEET. MODELS CONTINUE TO INDICATE SNOW LEVELS LOWERING AS THE DAYS WEARS ON TODAY WITH THE 850 MB TEMPERATURE DROPPING BELOW 0 LATER TODAY. CURRENT SNOW ADVISORY LOOKS GOOD AND WILL LET IT RIDE THROUGH THE AFTERNOON FORECAST PACKAGE. CONVERGENCE ZONE FORMING NEAR THE EAST ENTRANCE OF THE STRAIT MIDDAY WITH THE CONVERGENCE ZONE CONTINUING POSSIBLY AS LONG AS THROUGH TUESDAY. WITH THE STRONG SOUTHERLY GRADIENTS AND THE SOUTHWESTERLY FLOW ALOFT INITIALLY THE CONVERGENCE SHOULD STAY NEAR THE ENTRANCE TO THE STRAIT. AS THE FLOW ALOFT BECOMING MORE WEST NORTHWESTERLY THE CONVERGENCE ZONE WILL DRIFT SOUTH BUT AT THIS POINT IT LOOKS LIKE IT WILL STAY NORTH OF DOWNTOWN SEATTLE. A BIT OF A TRANSITION DAY ON WEDNESDAY WITH A TEMPORARY WEAK UPPER LEVEL RIDGE BUILDING OUT AHEAD OF THE NEXT FRONT TO REACH THE AREA THURSDAY. CURRENT FORECAST HAS THE TRENDS COVERED. NO UPDATE THIS MORNING. FELTON .LONG TERM...PREVIOUS DISCUSSION FOLLOWS. THE MODELS HAVE COME INTO FAIRLY STRONG AGREEMENT FOR THE EXTENDED FORECAST PERIOD...WEDNESDAY NIGHT THROUGH SUNDAY. ANOTHER FRONTAL SYSTEM WILL DEVELOP AS IT MOVES TOWARD THE PACIFIC NORTHWEST OFFSHORE WATERS WEDNESDAY...THEN SPREAD PRECIPITATION ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY. SHOWERY WEATHER WILL FOLLOW THE FRONT FRIDAY AS THE UPPER TROUGH ARRIVES. SHOWERS WILL TAPER OFF SATURDAY AS THE UPPER TROUGH MOVES EAST OF THE CASCADES... AND AN UPPER RIDGE WILL BUILD OVER THE AREA SUNDAY. THE GFS... EUROPEAN...AND CANADIAN MODELS ALL SHOW A SIMILAR SCENARIO. MCDONNAL && .AVIATION...AN UPPER LEVEL TROUGH WILL MOVE INLAND TODAY. A SURFACE TROUGH OR FRONT WILL ALSO CROSS WESTERN WA TODAY GIVING STRONG ONSHORE SURFACE FLOW THIS AFTERNOON AND EVENING. THE AIR MASS IS MOIST WITH SHOWERS. THE MTNS WILL BE MOSTLY OBSCURED. A PUGET SOUND CONVERGENCE ZONE SHOULD SET UP OVER ADMIRALTY INLET TO AROUND KPAE LATER TODAY. STRONG WSW FLOW ALOFT. 19 KSEA...CURRENT TAF IS IN THE BALLPARK WITH STRONG ONSHORE FLOW AND SHOWERS IN A MOIST AIR MASS. && .MARINE...STRONG ONSHORE FLOW TODAY WITH A LOW PRES SYSTEM OVER BRITISH COLUMBIA AND LOW PRES TROUGH OVER THE COASTAL WATERS. ADMIRALTY INLET WILL LIKELY SEE A CONVERGENCE ZONE DEVELOP LATER TODAY. ONSHORE FLOW CONTINUES TUESDAY...BUT WINDS WILL BE LIGHTER ON WEDNESDAY AS HIGH PRESSURE BUILDS. ANOTHER FRONT ARRIVES ABOUT THURSDAY. 19 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...WINTER WEATHER ADVISORY FOR THE NORTH AND CENTRAL CASCADES ABOVE 4000 FEET. PZ...SMALL CRAFT ADVISORY ALL WATERS. && YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:54 PM PDT | Small Craft Advisory for Rough Bar | SEW | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.